MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Catalog Number OFG2524LF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
Complaint for phoenix light support guidewire: pg14300lf, lot 6996977 where the wire broke into the introducer during the last run before removal.The device will be returned for evaluation.Please let us know if you have any further questions.Thank you.Complaint (b)(4) date of event: 8/27/2024 philips reportability aware date: 8/27/2024 country: france (fra) nature of complaint: phoenix was blocked after that the phoenix light support guide wire broke into the introducer during the last run before removal.Device will be returned.Type of case: peripheral access location: femoral vessel tortuosity: none procedure type: pending was resistance encountered?: no lesion calcification: pending type of "target" lesion: calcified peripheral vessel: sfa vessel segment: prox access approach: contralateral chronic total occlusion (cto)? unknown was the support clip used? (phoenix catheter): yes physician name: dr (b)(6) 1.Please provide a picture if possible? yes, see in attachment 2.Where on the device did the separation occur? proximal part 3.Approximately what is the length of the device that was separated in the patient? 55 cm 4.Could you please tell us if an angiogram was performed to confirm nothing was left in the patient? yes 5.Were all parts of the device removed from the patient? yes 6.Did the catheter get stuck/blocked in the lesion or outside? outside 7.Is guidewire stuck in the catheter? no 8.What is the length of guidewire stented? the guide wire was completely removed and not stented 9.How many runs did the catheter go through (removal, prime, reinsertion)? 4 10.Patient information: a.Patient age at the time of event, not provided b.Patient date of birth; no provided c.Patient sex: male d.Patient gender: decline to answer e.Patient weight 100 kgs f.Ethnicity: not hispanic or latinoo g.Race: white 11.Did the physician/facility report this ae to a regulatory agency? no 12.Procedure location: cath lab 13.Emergent resources available? no 14.Did the physician believe the device caused/contributed to the ae? no 15.Medical history/ co-morbidities: not available from facility 16.Pre-op labs/ testing: not available from facility 17.Lesion calcification: severe 18.Procedure type: therapeutic 1.Did embolization occur?no 2.Was this a diagnostic or treatment case? treatment case 1.How was the device removed? the guide wire was trapped and removed with another guide wire and an inflated balloon in parallel into the introducer sheat 2.Did an embolization occur? no 3.Does the user believe that the guidewire was stuck in the lesion (since they say that the catheter wasn't)? no 4.Was excessive force needed during removal of the device? no 5.Was a snare used to remove the broken guidewire? no 6.Was the guidewire and catheter removed together? no , in first the phoenix catheter and a part of the broken guide wire was removed and after ,the physician has removed the other part of the phoenix guide wire.
 
Additional Manufacturer Narrative
A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.
 
Additional Manufacturer Narrative
The sample was returned, placed in a double zip-lock type bag marked biohazard.The complaint number was written on the outermost bag in sharpie.The sample was then placed into 2 boxes which were both protected with foam.The guidewire was returned in two pieces.A visual and tactile examination of the partially returned guidewire was completed, and the following features were observed: the guidewire was returned in two pieces.The shear occurred approximately 56.0cm from the distal end of the guidewire.There was a kink 34cm from the shear point on the proximal portion of the guidewire.This guidewire is a 2- piece construction: coil and core.A microscopic examination of the returned sample revealed the body of the guidewire had sheared.This shearing is consistent with the wire being cut with a sharp object.Microscopic examination of both the proximal and distal revealed that the joints were intact.All throughout the coil there were sections of overstretch and offsets.The overstretched portion directly adjacent to the proximal weld had a hard substance attached when returned.This substance is plaque-like material.No other damage was noted on the returned product.Initial lot history record has been concluded upon receiving the incident complaint.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Review of the failure matrix analysis rsk-dfmea-000053 rev.6 was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is below the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "excessive force used" and/or "incompatible device used" appears to have impacted on the event as reported.
 
Event or Problem Description
Complaint for phoenix light support guidewire: pg14300lf, lot 6996977 where the wire broke into the introducer during the last run before removal.The device will be returned for evaluation.Please let us know if you have any further questions.Thank you.Complaint # (b)(4), date of event: 8/27/2024, philips reportability aware date: 8/27/2024, country: france (fra).Nature of complaint: phoenix was blocked after that the phoenix light support guide wire broke into the introducer during the last run before removal.Device will be returned.Type of case: peripheral access location: femoral vessel tortuosity: none procedure type: pending was resistance encountered? no lesion calcification: pending type of "target" lesion: calcified peripheral vessel: sfa vessel segment: prox access approach: contralateral chronic total occlusion (cto)? unknown was the support clip used? (phoenix catheter): yes physician name: dr (b)(6).1.Please provide a picture if possible? yes, see in attachment 2.Where on the device did the separation occur? proximal part 3.Approximately what is the length of the device that was separated in the patient? 55 cm 4.Could you please tell us if an angiogram was performed to confirm nothing was left in the patient? yes 5.Were all parts of the device removed from the patient? yes 6.Did the catheter get stuck/blocked in the lesion or outside? outside 7.Is guidewire stuck in the catheter? no 8.What is the length of guidewire stented? the guide wire was completely removed and not stented.9.How many runs did the catheter go through (removal, prime, reinsertion)? 4 10.Patient information: a.Patient age at the time of event, not provided b.Patient date of birth; no provided c.Patient sex: male d.Patient gender: decline to answer e.Patient weight 100 kgs f.Ethnicity: not hispanic or latinoo g.Race: white.11.Did the physician/facility report this ae to a regulatory agency? no 12.Procedure location: cath lab 13.Emergent resources available? no 14.Did the physician believe the device caused/contributed to the ae? no 15.Medical history/ co-morbidities: not available from facility 16.Pre-op labs/ testing: not available from facility 17.Lesion calcification: severe 18.Procedure type: therapeutic 1.Did embolization occur? no 2.Was this a diagnostic or treatment case? treatment case 1.How was the device removed? the guide wire was trapped and removed with another guide wire and an inflated balloon in parallel into the introducer sheat 2.Did an embolization occur? no 3.Does the user believe that the guidewire was stuck in the lesion (since they say that the catheter wasn't)? no 4.Was excessive force needed during removal of the device? no 5.Was a snare used to remove the broken guidewire? no 6.Was the guidewire and catheter removed together? no, in first the phoenix catheter and a part of the broken guide wire was removed and after, the physician has removed the other part of the phoenix guide wire.

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
new ross, co. wexford Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
new ross, co. wexford Y34 K 825
EI   Y34 K825
Manufacturer Contact
suzanne foley
butlersland
new ross, co. wexford Y34 K-825
EI   Y34 K825
MDR Report Key20198587
Report Number9681477-2024-00018
Device Sequence Number6815115
Product Code DQX
UDI-Device Identifier10845225002760
UDI-Public(01)10845225002760(17)250516(10)6996977
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2025
Device Catalogue NumberOFG2524LF
Device Lot Number6996977
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite